64873members
341815posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Heart problems with Herceptin

8 REPLIES 8
Highlighted
Member

Re: Heart problems with Herceptin

Hi Liz

I am digesting it slowly and will bounce back prior to him stopping the Herceptin I developed Atrial Fibulation and have seen a Cardiologist who put me on a drug called Ipaxiban either that or Warfrin

My Oncologist is going to get in touch with him and let him know. I have other health problems I am Diabetic and have MS and said my body need a rest. I will keep you informed take car ang sending you a Hug 

Shirley

xx 

Highlighted
Member

Re: Heart problems with Herceptin


Sheila... I rambled on so much I ran out of room. So here is Part 2. Hope you got Part 1 ?

            Just to say my Onco Cardiologist says he sees a lot of people who have had heart problems with Herceptin. I suppose the older you get the more your heart objects.

Do keep in touch to tell how you are getting on.  All best wishes Liz

 

 

Highlighted
Member

Re: Heart problems with Herceptin


Hi Shirley

I am sorry to hear you are so worried. I think ‘they’ accept now that 6 out of 18 Herceptins work as well as 18. That’s what my Oncologist told me anyhow.

I am 76 and was diagnosed in December 2017....invasive lobular, grade 2, ER -

Her2 + Then mastectomy , Chemo and Herceptin till I was stopped at 12. I then had an 

echocardiogram 30-32% so saw a Cardiologist. I am now taking an Ace inhibitor and a 

beta blocker. It hasn’t had effect so far. I can’t have a pacemaker as I had my first mastectomy in 2001 and I now have no lymph glands. Will finish on following e mail.

Don’t fret too much about your lack of Chemo. It doesn’t work for everyone anyway.

As for Herceptin and heart damage there are a lot of us around according to my 

Onco cardiologist.

Do you have any symptoms...short of breath etc ? I haven’t so far.

You will see a Cardiologist in their own good time and they will manage you with drugs.

Don’t be too despondent......I know exactly how you are feeling ! But you will feel better as time passes. According to my (Onco/cardiologist) there are a lot of us around .

Highlighted
Member

Re: Heart problems with Herceptin

Hi Lavender

On Wednesday my Oncologist  stopped my Herceptin treatment I have had 12 out of 18 as my ER had dropped, he said my body need a rest I am 73 and was diagnosed with Grade 3 Invasive Ductal Carcinoma

ER positive and HER2 positive I had surgery and radiotherapy could not have Chemo because of other health problems he said it would make me too ill but I had to have Herceptin, 

I have mixed emotions at the minute and feel a bit deflated even though the treatments made me feel ill

I would have liked to finish the last 6 but he said definately not and was going to get in touch with the Cardiologist so heaven only know what will happen now

sending hugs to you 

Shirley

xx 

 

Highlighted
Member

Re: Heart problems with Herceptin


Hello Nicky.

Thank you for answering my anguished cry for help. I’m lucky enough to see an excellent cardio Oncologist out here in the sticks. Unfortunately he only visits once a month. I have seen him twice but the second time I made a cod’s ear of it by getting the appointment time wrong so only got 10mins.

You really seem to be at the cutting edge treatment wise. Indeed Queen Guinea Pig !

It’s quite a drag to London from here but I will keep the Brompton in reserve in case things don’t improve. I seem to have cost the poor NHS a fortune already......I feel slightly that I am a drain on the resources at my age. 
Enjoy your ‘reconditioned ‘ heart !

 

Highlighted
Member

Re: Heart problems with Herceptin

Thank you Annie. We seem to be in some sort of mystical world don’t we ? As far as I know I haven’t had any spread so far but how would we know ? I am pretty ancient so have aches and pains at the best of times !

I think you’re very wise not to give ‘ the excited little cancer blighters’ any room to manoeuvre! 

 

Highlighted
Community Champion

Re: Heart problems with Herceptin

Hi lavender 

Are you being seen at The Brompton in London? There is an excellent cardio-oncology unit that was the 1st in the UK with a 1st rate cardio-oncologist in charge. If you are not I suggest you ask for a referral, if you are then they know what they are doing. I initially had an LVEF function of about 20 when I went to see them and after meds (that didn’t work) a cardioversion (which also didn’t work) I had a cardio ablation, which did work and I have had no problems since with my heart. All of the problems were caused by FEC chemo by the way. 
I joke that I’m their top guinea  pig as they tried it all on me! They really are the best although I know other units have sprung up in other areas of the country. All based on the need of cancer patients who suffer cardio problems from either the treatments or the cancer itself.

Nicky

Highlighted
Community Champion

Re: Heart problems with Herceptin

Hi Lavender, I’m just acknowledging your post and letting you know that someone is here listening to you. As no one has replied it’s possible that you are quite unique. Perhaps you might post in the ‘ask the nurses’ section. I know that once your LN have been removed then it does take much longer to heal. I’m due a knee replacement but not in any hurry as having invasive surgery would be a nightmare. I would need to come off cancer meds a good month before the op, and only go back on when the wound had healed. I’d be a basket case! Once the little cancer blighters are in the blood I’ve heard they get quite excited during operations and also stress isn’t helpful either. Hoping you get a reply soon. In the meantime I wish you well in your treatments. Good luck. 🍀

Highlighted
Member

Heart problems with Herceptin

I have just posted about this on the Going Through Cancer threads. I think it might be more appropriate here as I haven’t had any replies yet. I don’t think I am unique so this is my problem (briefly as I only type with one finger !)

I am 76 diagnosed December 2017. Lobular,oestrogen negative, her +.

Had 12x Taxol and 14 Herceptin....stopped as EF had gone down to 32. Now taking Ramipril and Carvedilol for 6 months but no change ....but Onco Cardiologist doesn’t want me to have a pacemaker as this is the second time I’ve had Ca Breast and I have no lymph nodes. So has anyone else had problems like these ? I feel a bit isolated really and

would be v grateful for any help. Thank you if there is anyone out there !